MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FT4 IV; FREE THYROXINE

ROCHE DIAGNOSTICS ELECSYS FT4 IV; FREE THYROXINE
Catalog Number 09043284190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received questionable elecsys ft3 iii v2, elecsys ft4 iii and elecsys ft4 iv results from one patient sample tested on the customer's cobas 8000 core unit and the investigation laboratory's cobas e 801 module.The reporter stated that they suspected streptavidin interference.The reporter stated they noted the questionable results when they reran the patient sample on their wako accuraseed and abbott alinity analyzers and that they suspected streptavidin interference.The patient sample was then sent to the investigation laboratory for further analysis.This mdr is for the ft4 iv assay.Please refer to: medwatch with a1 - patient identifier (b)(6) for the ft4 iii assay.Medwatch with a1 - patient identifier (b)(6) for the ft3 iii assay.Please refer to the attachment (b)(6) in the medwatch for the table containing the highlighted questionable results.
 
Additional Manufacturer Narrative
The ft4 iv assay was used at the investigation laboratory.The serial number of the customer's cobas 8000 core unit is (b)(6).The serial number of the investigation laboratory's cobas e 801 module is (b)(6).The patient sample was requested for investigation.The investigation is ongoing,.
 
Additional Manufacturer Narrative
The patient sample was received for investigation.The patient sample was tested for the presence of an interferent.The investigation confirmed the presence of an interferent against the streptavidin (sa) label of the assay including a prewash effect for the ft3 assay.The investigation confirmed the presence of an interferent against the sulfo ruthenium (suru) label of the assay for the ft3 iii and ft4 iii assay.The investigation determined the event was caused by interference in the patient sample.Product labeling states "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation did not identify a product problem.

Brand Name
ELECSYS FT4 IV
Common Device Name
FREE THYROXINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18836518
Report Number1823260-2024-00649
Device Sequence Number15336634
Product Code CEC
UDI-Device Identifier07613336172780
UDI-Public07613336172780
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K220456
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number09043284190
Device Lot Number724974
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"THYRAZINE S".
Patient Age39 YR
Patient SexFemale